Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

194 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Can i take St John's wort while on Seroquel?

Answered by
Dr.
Dr. Shubham Mehta

Psychiatrist

Practicing since :2008

Answered : 1989 Questions

default
Posted on Wed, 9 Sep 2015 in General Health
Question: Dear doctor , thanks for your answer. I WONDER IF I CAN TAKE while on Seroquel, a drop combination of Valerian, St John's wort, hops, gotu cola,Bach flowers remedies, white chesnut, Gentian and hornbeam, Thank you very much for your help
doctor
Answered by Dr. Shubham Mehta 1 hour later
Brief Answer:
No major drug interactions.

Detailed Answer:
Hello again.

Thanks for approaching me with a direct query.

I have checked all the possible drug interactions in the literature between seroquel and herbal preparations which you have mentioned.

St John's wort can have some drug interactions with seroquel. It can affect the metabolism of seroquel and thus decrease its effects.

My opinion would be that you can safely take these herbal preparations with seroquel.
However, it would be safest if you take these herbs after quitting. This will ensure that there are not even slightest chances of drug interactions.

Hope this answers your query satisfactorily.

I wish you well.
Take care.
Thanks.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Shubham Mehta 1 hour later
thanks doctor for your answer. After quitting Seroquel how long I have to wait for to start with the natural medication?.The problem with Seroquel is the hangover feeling the day after .I feel unwell all day long.Thanks for your help
doctor
Answered by Dr. Shubham Mehta 44 minutes later
Brief Answer:
can take natural drugs immediately after stopping.

Detailed Answer:
You are most welcome.

You can immediately start the natural medication after you quit seroquel.

You are taking 50mg seroquel which a low dose. It will be washed from your system quickly.

I wish you well.

Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Shubham Mehta 16 minutes later
Thanks doctor for your answer. I woud like to know what you mean with:it will be washed from your system quickly. By the way, what the difference between Seroquel and mirtazapine. Because of hangover from Seroquel tonighgt I won't take it. What are you think i8f for tonight I take mirtazapine , In thed past my doctor gave me mirtazapine for sleeping. Thanks again for your help.
doctor
Answered by Dr. Shubham Mehta 1 hour later
Brief Answer:
can take mirtazapine instead.

Detailed Answer:
Drug is stored in fatty tissues of body
After stopping any drug, it may take 2-3 days for a drug to leave your body completely.

Seroquel is an antipsychotic whereas mirtazapine is an antidepressant. Both cause sedation and can be used in insomnia.

I have seen patients complaining of hangover with mirtazapine as well.

If this suited you in past, you can take mirtazapine as well.

Thanks.

Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Shubham Mehta 36 minutes later
Thanks doctor for your advise. One last question, I wonder if I can take mirtazapine now it's quarter to eleven pm (fisteen to eleven pm) I don't go to bed before midnight tonight. It is possible to take late in the night, what are you think about that.Thanks you very much.
doctor
Answered by Dr. Shubham Mehta 37 minutes later
Brief Answer:
take mirtazapine one hour before bed.

Detailed Answer:
In my opinion, You can take mirtazapine one hour before bed.

It has rapid onset of action.

It should make you sleep within 1 hour of taking the drug.

Hope my responses were of some help to you.

Take care.
Thanks.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,   ,  

Recent questions on  Insomnia

doctor1 MD

HI,
I'm a yoga teacher/massage therapist, age 35, 98 lbs. I often experience fast resting heart rate (up to 80 from a normal 72). I've been having faint chest pain of late. My cholesterol is 198, trig 77, HDL 79, LDL 104. Also I've had insomnia problems for many years now. Is it possible that I'm over excersizing and straining my heart?
thanks, worried

doctor1 MD

Hi doc, i recently went to the hospital about heart palpitations fainting/passing out etc, and just really not feeling right they couldn't diagnose a specific problem but i have been doing a bit of research it sounds a lot like panic attacks i suffer from bad insomnia and people keep saying they think i am bipolar my moods are always changing i can be really high one minute then feel awful and depressed the next, i really don't know what to do! i have recently started the gym trying to sort my sleeping out and diet be as healthy as possible, i still am getting this, i am generally a happy person and very lively, as a kid people thought i had adhd, it never got properly diagnosed again! another thing is i have an enlarged labia which is really bugging me too i really want to get it removed is there anyway i can get this done on the nhs? i lead a pretty normal life, i get stressed sometimes but no more than normal people, do not know weather to go docs, the hospital did tell me i need to go back if i still am not feeling right, but i dont no if theres anything they can do, etc, thanks

doctor1 MD

I am 66 and my scalp is itchy, but only on the crown at top and back, my hair is falling out more than it ever has before. I am an insomniac, who only sleeps three hours per night. If I retire at 10.pm, it takes an hour to go to sleep and I wake at precisely 2.pm. Whatever the hour is when I doze off I still only get three hours. It almost seems as if my Cicardian Rythms have been programmed to sleep for three hours only. Is my loss of hair related to my insomnia?

doctor1 MD

hello sir i have had throid for years intially levels had been 0-4.5 ; 5.4, 6.5, 9.1, 5.8 as various periods of time i was given medicine thyronorm 25 mcg. levels were ok then . but a year back my levels were fine so i stopped medicine . now my level is borderline 4.3. but i have had symtoms of thyrois fr years with or without medication like... Fatigue Muscle pain Muscle stiffness      Poor exercise tolerance Abnormal coldness Difficult menstrual cycles Irritability      Anxiety Insomnia Feel fatigued when you awaken Frequent urination Headaches - migraine or other Poor memory and concentration Afternoon fatigue Shortness of breath Dry skin or hair Pale or puffy skin Dry mucous membranes Low blood pressure Thick tongue Heat intolerance what should i do ?

doctor1 MD

Can fasting improve insomnia? To fast safely do I need professional supervsion or blood tests? Is fasting safe for slender people?

doctor1 MD

I have just started a phentermine/topamax combo for weight loss , very low dose. First day, having serious insomnia , so just took a 50 mg trazadone . Is there danger of an interaction?

doctor1 MD

Hi, I am suffering from insomnia from last 7-8 months and have started allopathic medicines from last 2 months